Alert archive / Oregon / High Wind Warnings in 2011
High Wind Warning 2, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Jan 14, 2011, 8:32 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2011, 8:32 AM PST (16:32 UTC)
- Expired
- Jan 14, 2011, 1:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS76 KPQR 141632 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 832 AM PST FRI JAN 14 2011 ORZ001-002-WAZ021-142100- /O.NEW.KPQR.HW.W.0002.110114T1632Z-110114T2100Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 832 AM PST FRI JAN 14 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ALONG HEADLANDS AND BEACHES. COASTAL COMMUNITIES WILL SEE GUSTS TO BETWEEN 40 AND 50 MPH. * TIMING: WINDS WILL CONTINUE UNTIL ABOUT 1 PM. * LOCATIONS INCLUDE: CAPE FOULWEATHER...NEWPORT JETTY...CAPE MEARES...CLATSOP SPIT...CAPE DISAPPOINTMENT. * IMPACTS: THE STRONG WINDS WILL CAUSE LOCALIZED DAMAGE ALONG BEACH AND HEADLAND AREAS...AND DEBRIS AND SMALL BRANCHES MAY BREAK OFF FROM TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
1 follow-up statement
552 WWUS76 KPQR 142047 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1247 PM PST FRI JAN 14 2011 ORZ001-002-WAZ021-142200- /O.EXP.KPQR.HW.W.0002.000000T0000Z-110114T2100Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 1247 PM PST FRI JAN 14 2011 ...HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... THE HIGH WIND WARNING NEAR BEACHES AND HEADLANDS WILL EXPIRE AT 1 PM PST THIS AFTERNOON. WINDS HAVE BEGUN TO DECREASE AND ARE NOT EXPECTED TO REACH WARNING LEVELS FOR THE REST OF THE DAY. HOWEVER...WINDS WILL CONTINUE TO GUST TO NEAR 45 MPH AT COASTAL HEADLANDS AND BEACHES AND 35 MPH IN COASTAL COMMUNITIES UNTIL ABOUT 3 PM. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Jan 14, 2:52 AM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Jan 14, 2:52 AM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
252 AM PST FRI JAN 14 2011
.SYNOPSIS...WET AND MILD CONDITIONS WILL CONTINUE INTO THE NEXT WEEK
WITH SNOW LEVELS REMAINING ABOVE THE PASSES. WILL SEE OCCASIONAL
BREEZY CONDITIONS AT TIMES ON THE COAST. LATER SATURDAY AND SUNDAY
SHAPING UP TO BE A VERY WET PERIOD THIS WEEKEND AS TROPICAL MOISTURE
REACHES THE PACIFIC NORTHWEST.
&&
.SHORT TERM...NEXT IN A SERIES OF WET WEATHER SYSTEMS APPROACHING THE
COAST THIS MORNING. AMSU SATELLITE DERIVED TOTAL PRECIPITABLE WATER
AMOUNTS 1 TO 1.5 INCHES IN A NARROW BAND STRETCHING FROM ABOUT 130W
OF THE PACNW TO NEAR HAWAII...INFORMALLY KNOWN AS THE PINEAPPLE
EXPRESS. THIS PINEAPPLE EXPRESS - ATMOSPHERIC RIVER CONNECTION WITH
THE SUBTROPICS WILL CONTINUE THROUGH THE WEEKEND AS ANOTHER SYSTEM
DEVELOPING WEST OF HAWAII HEADS TO THE PACNW.
THE SYSTEM TODAY IS SIMILAR TO YESTERDAY WITH WINDY CONDITIONS ON THE
COAST. THE NAM IS SHOWING CLOSE TO HIGH WINDS FOR THE COAST MAINLY AS
THE WARM FRONT LIFTS OVER THE AREA LATER THIS MORNING. FAIRLY DECENT
WINDS STRETCH INTO THE MOUNTAINS AS WELL WITH 50 TO 60 KNOTS ABOVE
850 MB. PRECIPITATION DECREASES LATER TODAY WITH A HALF TO
TWO-THIRDS OF AN INCH IN THE COAST RANGE AND CLOSER TO AN INCH FOR
THE NORTH CASCADES.
MODELS CONTINUE IN DISAGREEMENT ON TIMING OF THE MORE SIGNIFICANT
SYSTEM FOR SAT INTO SUN. GFS CONTINUES FASTER AT WETTER THAN ECMWF
AND IS GENERALLY FAVORED. FORTUNATELY THE WINTER STORM RECON AIRCRAFT
FLYING THIS YEAR WILL BE ABLE TO MAKE ADDITIONAL MEASUREMENTS AS THE
STORM DEVELOPS WITH THE END RESULT OF A BETTER FORECAST. RIGHT NOW
THE FOCUS OF THE PRECIPITATION LOOKS TO BE BETWEEN NW OREGON AND
WESTERN WASHINGTON SATURDAY NIGHT AND SUN AS FAST MOVING WAVES SHIFT
THE FOCUS OF THE HEAVIER RAINFALL. CURRENT ESTIMATE OF RAINFALL SAT
THROUGH SUN 2 TO 3 INCHES FOR THE COAST RANGE...2 TO 5 INCHES FOR THE
CASCADES.
SNOW LEVELS REMAIN 6000 FEET OR SO THROUGH THE EVENT SO EVEN THE
CASCADES PASSES WILL GET RAIN. ON TOP OF THE POTENTIAL HEAVY RAINS
ADDITIONAL SNOW MELT FROM WARM RAINS WILL FEED ALREADY ELEVATED
RIVERS. A FLOOD POTENTIAL OUTLOOK CONTINUES FOR THE FORECAST AREA
THIS HOLIDAY WEEKEND...WILL UPDATE AS CONDITIONS BECOME MORE CLEAR.
THE GRAYS RIVER AT ROSBURG HAS FALLEN BELOW FLOOD STAGE SO WILL
EXPIRE THE WARNING AFTER ZFP ISSUANCE.
.LONG TERM...THE REMAINDER OF A WET SYSTEM BEGINS TO DEPART FROM THE
REGION LATE SUNDAY AS A ZONAL WEATHER PATTERN PERSISTS. MODELS
REMAIN IN GOOD AGREEMENT EARLY NEXT WEEK...BUT SLOWLY DIVERGE BY MID
WEEK. SEVERAL SHORTWAVES WILL SWEEP OVER THE AREA...KEEPING DAMP YET
WARM CONDITIONS FOR THE PACIFIC NORTHWEST. MODELS HINT AT AN UPPER
LEVEL RIDGE BUILDING FROM THE SOUTH. THIS WILL FORCE SYSTEMS FURTHER
NORTH STARTING WEDNESDAY...AS SEVERAL COLD SYSTEMS SIMULTANEOUSLY
DROP INTO THE MIDWEST. A COLDER AND DRIER REGIME MAY RETURN BY
THURSDAY WHEN OFFSHORE FLOW DEVELOPS LATE IN THE WEEK. HAVE KEPT
TEMPERATURES ON THE COOLER SIDE AND DECREASED POPS AND SKY COVER...
BUT CONFIDENCE IS STILL FAIRLY LOW GIVEN MODEL DISCREPANCIES. LR
&&
.AVIATION...VERY MOIST AIR CONTINUES TO MOVE ONSHORE RESULTING IN
IFR AND OCCASIONAL LIFR CONDITIONS ALONG THE COAST. SOMEWHAT
BETTER CONDITIONS INLAND WITH WIDESPREAD MVFR. AREAS OF RAIN WILL
DEVELOP ACROSS THE DISTRICT BY 14Z...WITH INCREASING SOUTHERLY
FLOW SFC AND ALOFT. LITTLE IMPROVEMENT EXPECTED IN OVERALL
CONDITIONS THROUGH THIS AFTERNOON...POSSIBLY SOME BREAKS IN THE
MVFR FOR THE WILLAMETTE VALLEY TOWARD 00Z.
KPDX AND APPROACHES...MAINLY MVFR CONDITIONS WITH PERIODS OF RAIN
EXPECTED THROUGH 18Z-20Z...THEN POSSIBLY SOME IMPROVEMENT WITH
ABOUT A 50/50 CHANCE OF IMPROVING TO VFR AS SOUTHERLY FLOW
INCREASES LATER THIS AFTERNOON. WEAGLE
&&
.MARINE...MARGINAL SOUTHERLY GALES EXPECTED TO DEVELOP THIS
MORNING AS ANOTHER STRONG WARM FRONT MOVES ONSHORE...THEN WINDS
GRADUALLY EXPECTED TO EASE THIS AFTERNOON AS HIGH PRESSURE BUILDS
IN FROM THE SOUTH THIS AFTERNOON AND EVENING. THE BREAK WILL BE
BRIEF...YET ANOTHER STRONG FRONTAL SYSTEM IS EXPECTED TO BRING
ANOTHER CHANCE FOR GALES THIS WEEKEND. SEAS STARTING OUT AROUND
8 FT THIS MORNING...BUT ARE EXPECTED TO BUILD QUICKLY AS GALES
DEVELOP. EXPECT GRADUALLY BUILDING W-SW SWELL THE NEXT SEVERAL
DAYS...POSSIBLY EXCEEDING 15 FEET BY EARLY NEXT WEEK. WEAGLE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR COASTAL WATERS
FROM CAPE SHOALWATER TO FLORENCE OUT 0-60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 9 AM
THIS MORNING THROUGH TONIGHT.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 14, 5:59 AM PST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 559 AM PST FRI JAN 14 2011 ORZ001>011-014-PZZ210-WAZ019>023-039-040-151700- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- UPPER HOOD RIVER VALLEY-COLUMBIA RIVER BAR- SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 559 AM PST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECTED ABUNDANT RAINFALL SATURDAY AND SUNDAY MAY LEAD TO FLOODING OF RIVERS ALREADY RUNNING HIGH. MAIN CONCERN AT THIS TIME ARE RIVERS IN SOUTHWEST WASHINGTON...AND THE NORTH OREGON COAST RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ012-013-151700- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- 559 AM PST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-151700- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 559 AM PST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNING IN EFFECT THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WIND POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 8:29 PM PST | Small Craft Advisory for Rough Bar | PQR | 24 hr | |
| Jan 14, 12:36 PM PST | Flood Watch | PQR | 51 hr | |
| Jan 14, 2:54 PM PST | Small Craft Advisory for Rough Bar | PQR | 5 days | |
| Jan 14, 2:54 PM PST | Small Craft Advisory for Winds | PQR | 6 hr | |
| Jan 14, 2:54 PM PST | Small Craft Advisory for Hazardous Seas | PQR | 18 hr |
Nearby
High Wind Warnings in Oregon, 2011High Wind Warnings in Washington, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.